MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0308
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that the 3mm x 8cm orbit galaxy complex xtrasoft coil (640cx0308 / 30425580) was the third coil chosen for the procedure.The physician decided the retract the coil for redeployment after trying another coil of a different size first.During the resheathing, the coil introducer failed to be re-zipped.The physician used another 3mm x 8cm orbit galaxy complex xtrasoft coil as replacement and the procedure was successfully completed.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 3mm x 8cm orbit galaxy complex xtrasoft coil was received contained in a pouch.Visual inspection was performed.The introducer is observed kinked.The hypotube is also kinked at 60cm and 98cm from the proximal end.No other additional damages or anomalies were observed.Microscopic inspection was performed.The embolic coil was observed damaged inside the introducer.Functional evaluation could not be conducted due to the condition of the introducer and the hypotube; both are kinked.A review of manufacturing documentation associated with this lot (30425580) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The resheathing issue documented in the complaint was confirmed.During the analysis, it was noted that the introducer and the hypotube were kinked.The kinked condition noted is related to the reported issue with the device failing to be re-zipped as documented.Force may have been applied to the device during the attempt to resheath / re-zip the coil resulting in the introducer and the hypotube becoming kinked.Damage to the embolic coil is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as coil damage from occurring.The embolic coil can become damaged during procedure handling where excessive force is inadvertently applied during attempts to withdraw against resistance, or during attempts to resheath the coil as documented in this complaint.The condition of the coil was not originally reported in the complaint.It is possible that during the attempt to resheath / re-zip the coil, force was exerted on the device.The introducer is observed kinked and the hypotube is also kinked in two different areas.The exact cause of the damaged condition of the embolic coil cannot be conclusively determined.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 3mm x 8cm orbit galaxy complex xtrasoft coil left the manufacturing facility with the embolic coil in the observed stretched and kinked conditions.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 3mm x 8cm orbit galaxy complex xtrasoft coil (640cx0308 / 30425580) was the third coil chosen for the procedure.The physician decided the retract the coil for redeployment after trying another coil of a different size first.During the resheathing, the coil introducer failed to be re-zipped.The physician used another 3mm x 8cm orbit galaxy complex xtrasoft coil as replacement and the procedure was successfully completed.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation.During the visual / microscopic inspection of the returned device, the embolic coil was observed to be in damaged condition.Based on the product analysis 13 january 2021, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
OG CMPLX XTRASOFT COIL 3X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11168420
Report Number3008114965-2021-00025
Device Sequence Number11658265
Product Code KRD
UDI-Device Identifier10886704030607
UDI-Public10886704030607
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number640CX0308
Device Catalogue Number640CX0308
Device Lot Number30425580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2021
Initial Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1